Jump to content
BANGKOK
giddyup

Just had a blood test, blood thick?

Recommended Posts

Just went to a local clinic for a blood test, they had a little problem locating a vein, and then they told me my blood is very thick and I should drink more water. I'm nearly 78 so don't expect everything to be like a 20 year old, will get the results later today.

Share this post


Link to post
Share on other sites

Dehydration it sounds like.

As we get older we should be drinking much more water.

But, I would suggest to see a Doctor.  Thick blood can make a person more prone to blood clots.

Maybe some meds are necessary.

 

 

  • Like 1

Share this post


Link to post
Share on other sites
Posted (edited)

I am of the same age and they always have issues finding a vein (especially if trying to do in hand for IV during MRI).  They often note blood flows well but suspect that may have more to do with Plavix than water drinking.  Do you take any blood thinner.  Suspect most of us at this age do.

Edited by lopburi3
  • Like 2

Share this post


Link to post
Share on other sites
20 minutes ago, lopburi3 said:

I am of the same age and they always have issues finding a vein (especially if trying to do in hand for IV during MRI).  They often note blood flows well but suspect that may have more to do with Plavix than water drinking.  Do you take any blood thinner.  Suspect most of us at this age do.

I take Losartan and Cadeloc for blood pressure.

Share this post


Link to post
Share on other sites
8 minutes ago, giddyup said:

I take Losartan and Cadeloc for blood pressure.

Do not find second drug using Google - are you being seen by a cardiologist and have you had a stress test or other check to make sure you do not have blockage?  Losartan makes artery softer to allow blood to flow better but did not read that it is a blood thinner but I am just a patient like you.  

Share this post


Link to post
Share on other sites
Just now, lopburi3 said:

Do not find second drug using Google - are you being seen by a cardiologist and have you had a stress test or other check to make sure you do not have blockage?  Losartan makes artery softer to allow blood to flow better but did not read that it is a blood thinner but I am just a patient like you.  

Sorry, It's actually Cardeloc or Metoprolol.

Share this post


Link to post
Share on other sites
42 minutes ago, giddyup said:

I drink at least 2 litres a day, that's about all I can manage otherwise I'm pissing every 10 minutes.

Same here.

The Prostate does not get smaller as we age.

 

  • Like 2

Share this post


Link to post
Share on other sites
7 minutes ago, bkk6060 said:

Same here.

The Prostate does not get smaller as we age.

 

But for some of us not present anymore however.  😥

But at least no need to get up at night.  🙂

image.jpeg.362cf76ddbbb0c3854c03ef5bd80082f.jpeg

Share this post


Link to post
Share on other sites
1 minute ago, lopburi3 said:

But for some of us not present anymore however.  😥

But at least no need to get up at night.  🙂

image.jpeg.362cf76ddbbb0c3854c03ef5bd80082f.jpeg

Is it necessary to wear a catheter if prostate removed?

Share this post


Link to post
Share on other sites

Vodka helps.

  • Haha 1

Share this post


Link to post
Share on other sites
11 minutes ago, giddyup said:

Is it necessary to wear a catheter if prostate removed?

Had bladder cancer so a bit more had to be removed and now have ileal conduit.

  • Like 1

Share this post


Link to post
Share on other sites
Posted (edited)

If "thick blood" persists, there is a condition called "Polycinthia Vera" you should be checked for.  It.s a condition where-in the body produces too many red blood cells which can eventually be very dangerous. 

A friend has this and periodically has to see a "Phlebotomist": that is a medical technician trained in removing excess blood.

Edited by dddave
  • Haha 1

Share this post


Link to post
Share on other sites
1 hour ago, lopburi3 said:

I am of the same age and they always have issues finding a vein (especially if trying to do in hand for IV during MRI).  They often note blood flows well but suspect that may have more to do with Plavix than water drinking.  Do you take any blood thinner.  Suspect most of us at this age do.

 

If it makes you feel better I have bright blue, thick, and easy to stick veins - they're just not used to locating them on white skin here so more than one nurse has given it a funny look.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recently Browsing   0 members

    No registered users viewing this page.

×
×
  • Create New...